Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 61, NWS Springfield, MO

June 16, 2010Benton County, Morgan County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 16, 2010, 9:17 PM CDT for Benton County, Morgan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2010, 9:17 PM CDT (02:17 UTC)
Expired
Jun 17, 2010, 3:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MO, Morgan County, MO

The radar

The Pleasant Hill radar (KEAX), 114 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-157 m²/s²
0-3 km storm-relative helicity
-120 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 7:05 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 16, 7:05 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
705 PM CDT WED JUN 16 2010

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

CLUSTERS OF STRONG/SEVERE STORMS PERSIST...MOST NOTABLY OVER EAST
CENTRAL KS INTO WEST CNTRL MO WHERE A MORE VIGOROUS UPPER LEVEL
SHORTWAVE IS MOVING EASTWARD INTO MO. A SECOND CLUSTER EXTENDS
FROM CNTRL MO SOUTH INTO NORTHERN AR. THE SOUTHERN EDGES OF BOTH
CLUSTERS WILL NEED TO BE WATCHED GIVEN THE STILL MODERATE TO
STRONG INSTABILITY WITH MLCAPE OF 2000 J/KG. BELIEVE THE NORTHERN
CLUSTER WILL HAVE A BETTER CHANCE OF REMAINING INTACT WELL INTO
THE EVENING WITH A SOMEWHAT STRONGER LOW LEVEL SOUTHERLY INFLOW.
WILL CONTINUE THE WATCH OVER CNTRL MO WHERE MULTICELL CLUSTERS
WILL CONTINUE UNDERNEATH STRONGER MID-LEVEL FLOW SOUTH OF THE
UPPER VORT...BUT WILL BE LOOKING AT TRIMMING AWAY COUNTIES FARTHER
SOUTH. SOME ISOLATED FLOODING MAY ALSO BE POSSIBLE OVER THE FAR
NORTHWEST CWFA WHERE MORE PERSISTENT UPDRAFTS AND SOME BACK
BUILDING STORMS MAY BE POSSIBLE. DSA

&&

.DISCUSSION...

THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL
OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE
EXPECTED HOT AND HUMID CONDITIONS.

UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION
THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN
ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND
ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR
ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND.
HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID
LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION.
THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED
TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE
STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER
THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE
THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO
FIND A HOLE IN THE CAP.

THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES
THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID
90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE
FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100
DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK
AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE
CENTER OF THE COUNTRY.

HATCH

&&

.AVIATION...

FOR THE 17/0000Z KSGF/KSGF/KBBG TAFS...CLUSTER OF STORMS WILL
MAINLY BE NORTH AND EAST OF THE TAF SITES AS A WARM FRONT LIFTS
NORTH OF THE REGION. EXPECT VFR CONDITIONS AT ALL LOCATIONS ONCE
TSTMS CLEAR EAST OF THE REGION (ESPECIALLY BRANSON/KBBG). SOUTH
WINDS ARE EXPECTED TO BE MODERATELY GUSTY...AFTER 14Z AS THE
GRADIENT TIGHTENS UP ON THU. DSA

&&

.PREV DISCUSSION...
/ISSUED 238 PM CDT WED JUN 16 2010/

THE MAIN CONCERNS FOR THE FORECAST REVOLVES AROUND THE POTENTIAL
OF AFTERNOON DIURNALLY DRIVEN CONVECTION INTO THE WEEKEND AND THE
EXPECTED HOT AND HUMID CONDITIONS.

UPPER LEVEL RIDGING WILL CONTINUE TO BUILD ACROSS THE REGION
THROUGH THURSDAY AS WARM AIR AND LOW LEVEL MOISTURE GETS GOING IN
ERNEST FOR THE OZARKS. AN UPPER LEVEL SHORT WAVE NORTH OF THE AREA AND
ISENTROPIC LIFT ACROSS THE REGION SHOULD PROVIDE ENOUGH LIFT FOR
ISOLATED AFTERNOON THUNDERSTORM DEVELOPMENT INTO THE WEEKEND.
HOWEVER...SUBSIDENCE FROM THE BUILDING RIDGE/HIGH PRESSURE...MID
LEVEL DRY AIR AND TEMPERATURES WILL ACT TO SUPPRESS CONVECTION.
THUS...EXPECT ANY CONVECTION THAT CAN GET GOING WILL BE ISOLATED
TO WIDELY SCATTERED IN NATURE. THE MAIN CONCERNS WITH ANY OF THESE
STORMS WILL BE THE POTENTIAL FOR GUSTY WINDS. A CAP WILL BUILD OVER
THE REGION FOR THE BEGINNING OF NEXT WEEK WHICH SHOULD PRECLUDE
THE DEVELOPMENT OF ANYTHING MORE THAN ISOLATED CONVECTION ABLE TO
FIND A HOLE IN THE CAP.

THE MAIN FOCUS REMAINS THE POTENTIAL FOR HIGH HEAT AND HUMIDITIES
THROUGH THE WEEKEND AS TEMPERATURES CLIMB INTO THE LOW TO MID
90S. THIS...IN COMBINATION WITH MOISTURE ADVECTION WILL PROVIDE
FOR HEAT INDEX VALUES IN THE MID TO UPPER 90S TO AROUND 100
DEGREES. THIS IS EXPECTED TO CONTINUE INTO THE MIDDLE OF NEXT WEEK
AS THE SUMMERTIME RIDGE TAKES UP TEMPORARY RESIDENCE OVER THE
CENTER OF THE COUNTRY.

HATCH

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 16, 6:36 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 PM CDT WED JUN 16 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-172345-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
636 PM CDT WED JUN 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

HAZARDS WEATHER RISK...

  ELEVATED THUNDERSTORM WIND RISK FOR GUSTS TO 60 MPH.
  LIMITED HAIL RISK FOR HAIL TO THE SIZE OF NICKELS.
  LIMITED LIGHTNING RISK.

DISCUSSION...

  FOR THIS EVENING...SCATTERED THUNDERSTORMS WILL CONTINUE TO
  MOVE EAST AND NORTHEAST ACROSS PORTIONS OF EXTREME SOUTHEAST
  KANSAS AND THE MISSOURI OZARKS...PARTICULARLY ALONG AND NORTH OF
  A LINE GIRARD KANSAS TO LAMAR...SPRINGFIELD AND WILLOW SPRINGS
  IN MISSOURI. DAMAGING STRAIGHT LINED WINDS ARE THE PRIMARY
  SEVERE WEATHER RISK AS THESE STORMS HAVE HAD A HISTORY OF
  PRODUCING TREE DAMAGE AND WIND GUSTS IN EXCESS OF 60 MPH. THE
  HIGHEST CONCENTRATION OF THUNDERSTORMS WILL AFFECT BOURBON
  COUNTY KANSAS AND WEST CENTRAL MISSOURI.

  THUNDERSTORM REDEVELOPMENT WILL THEN BE POSSIBLE ACROSS THE
  OUTLOOK AREA OVERNIGHT. AT THIS TIME...THE GREATEST THREAT FOR
  THUNDERSTORMS APPEARS TO BE ALONG AND EAST OF THE HIGHWAY 65
  CORRIDOR. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE IF THESE
  STORMS DEVELOP...ALONG WITH THE THREAT FOR LOCALLY HEAVY
  RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE
  UPCOMING WEEKEND. SEVERE WEATHER IS NOT EXPECTED AT THIS
  TIME.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE
  EXPECTED LATE THIS WEEK...WITH HEAT INDEX VALUES AROUND 100
  DEGREES POSSIBLE EACH AFTERNOON THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL BE POSSIBLE FOR A TIME THIS AFTERNOON
  AND EARLY THIS EVENING WEST OF A NEVADA TO CASSVILLE LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Special weather statement, Jun 16, 5:54 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
554 PM CDT WED JUN 16 2010

MOZ067-068-078-079-162330-
POLK MO-CEDAR MO-HICKORY MO-ST. CLAIR MO-
554 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN CEDAR...POLK...ST.
CLAIR AND WESTERN HICKORY COUNTIES UNTIL 630 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTHWEST OF APPLETON CITY TO 5 MILES NORTH OF MORRISVILLE...MOVING
NORTHEAST AT 30 MPH. WINDS AROUND 45 MPH ARE EXPECTED WITH THESE
STORMS.  THE STRONGEST WINDS WILL LIKELY ARRIVE BEFORE ANY RAIN.

LOCATIONS IMPACTED INCLUDE APPLETON CITY...BOLIVAR...FAIR PLAY...
HERMITAGE...HUMANSVILLE...LOWRY CITY...MORRISVILLE...OSCEOLA...
WEAUBLEAU AND WHEATLAND.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE POMME DE
TERRE LAKE AND TRUMAN LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

BOXELL
Local storm report, Jun 16, 6:15 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     8 W LAMAR               37.49N 94.42W
06/16/2010                   BARTON             MO   LAW ENFORCEMENT

            150 FOOT SILO SHED BLOWN OVER AT 160 AND SW 80TH.

0503 PM     TSTM WND DMG     3 NE HALLTOWN           37.22N 93.58W
06/16/2010                   GREENE             MO   FIRE DEPT/RESCUE

            NUMEROUS REPORTS OF TREE LIMBS UP TO 12 INCHES IN
            DIAMETER DOWN FROM 3 NE OF HALLTOWN TO BOIS DARC. MANY
            ROADS ARE BLOCKED WITH DEBRIS.

0515 PM     TSTM WND DMG     3 W ROGERSVILLE         37.12N 93.12W
06/16/2010                   GREENE             MO   EMERGENCY MNGR

            NUMEROUS TREES OF 20+ INCHES IN DIAMETER REPORTED DOWN
            FROM THE INTERSECTION OF 125 AND HWY 60 TO THE
            INTERSECTION OF FARM ROAD 241 AND FARM ROAD 166.

&&

CCROWE
Local storm report, Jun 16, 6:20 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     5 E CONWAY              37.50N 92.73W
06/16/2010                   LACLEDE            MO   TRAINED SPOTTER

            NUMEROUS 1 TO 2 INCH TREE LIMBS DOWN. WINDS GUSTS
            ESTIMATED 50 TO 60 MPH.

&&

DSA
Special weather statement, Jun 16, 6:32 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT WED JUN 16 2010

MOZ069-080-081-170015-
LACLEDE MO-DALLAS MO-CAMDEN MO-
632 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN DALLAS...NORTHWESTERN
LACLEDE AND SOUTHEASTERN CAMDEN COUNTIES UNTIL 715 PM CDT...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
TWO STRONG THUNDERSTORMS.  THE FIRST WAS NEAR BENNETT SPRINGS AND
THE SECOND 4 MILES WEST OF LEBANON.  THESE THUNDERSTORMS ARE MOVING
NORTHEAST AT 30 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE CAMDENTON AND LEBANON.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE BENNETT
SPRING STATE PARK AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE
MARKERS 126 AND 137 WILL ALSO BE IMPACTED BY THESE STORMS.

PEOPLE IN NORTHEASTERN DALLAS...NORTHWESTERN LACLEDE AND SOUTHEASTERN
CAMDEN COUNTIES...INCLUDING BENNETT SPRING STATE PARK AND LEBANON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

BOXELL
Special weather statement, Jun 16, 6:53 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT WED JUN 16 2010

MOZ081-092-170030-
WRIGHT MO-LACLEDE MO-
653 PM CDT WED JUN 16 2010

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WRIGHT AND SOUTHERN
LACLEDE COUNTIES UNTIL 730 PM CDT...

AT 651 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF DRY KNOB...OR 11 MILES
SOUTHEAST OF LEBANON...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50
MPH ARE EXPECTED WITH THIS STORM ALONG WITH PEA SIZED HAIL.

LOCATIONS IMPACTED INCLUDE CONWAY...EXTREME SOUTHWESTERN FORT LEONARD
WOOD AND LEBANON.

INTERSTATE 44 BETWEEN MILE MARKERS 113 AND 136 WILL ALSO BE IMPACTED
BY THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

BOXELL
Local storm report, Jun 16, 6:55 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CDT WED JUN 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     4 SW SPRINGFIELD        37.16N 93.35W
06/16/2010                   GREENE             MO   BROADCAST MEDIA

            12 INCH DIAMETER TREE LIMB DOWN AT THE INTERSECTION OF
            BATTLEFIELD AND MEADOWLARK.

0518 PM     TSTM WND DMG     3 NW ROGERSVILLE        37.15N 93.09W
06/16/2010                   GREENE             MO   EMERGENCY MNGR

            4 POWER POLES AND TRANSMISSION LINES DOWN NEAR THE
            INTERSECTION OF 243 AND D.

0620 PM     HAIL             RADER                   37.46N 92.72W
06/16/2010  E0.75 INCH       WEBSTER            MO   TRAINED SPOTTER

0633 PM     HAIL             4 S LEBANON             37.62N 92.66W
06/16/2010  E0.50 INCH       LACLEDE            MO   TRAINED SPOTTER

0633 PM     TSTM WND GST     MORGAN                  37.51N 92.68W
06/16/2010  E50.00 MPH       LACLEDE            MO   TRAINED SPOTTER

&&

CCROWE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:34 PM CDTFlash Flood WarningSGFVernon4 hr
Jun 17, 9:24 AM CDTRiver Flood WarningSGFVernon70 hr
Jun 17, 9:27 AM CDTRiver Flood WarningSGFVernon25 hr

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.